Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

4.7 year child having fever, stomach pain and loose motion. Blood in stool after medication. Any suggestion?

User rating for this question
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
My daughter is 4.7 year old. 4 days before she was having very high fever (went upto 104degree C) and before that she was complaining stomach pain with loose motion(no blood or mucus).
Doctor suggested Bacigyl-N and Calpol and Enterogermine and Z& D drops. After 2 days, i.e yesterdays no fever, no stomach pain but from yesterday we started observing stool with blood in it.
Because of Sunday(yesterday), Doctor has suggested Inj Monocef and Inj Amikacin if we get stool on Sunday. Since Sunday holiday, trying to reach here, please help. Do I need to go and get Injection? Thinking on this as fever stopped, no stomach pain and she is playing very well.
Only one time today we observed, Stool with blood. Do we need to wait or is it not good to wait. Please please suggest as I am in dilemma now.
Posted Fri, 27 Jul 2012 in Child Health
Follow-up: 4.7 year child having fever, stomach pain and loose motion. Blood in stool after medication. Any suggestion? 43 minutes later
Any update on this please
Answered by Dr. Hema Yadav 7 hours later
Thanks for posting your query.
I am sorry , but I have just come across your query and I will try my best to help you in your dilemma.
Blood in stool can occur as a result of the gastroenteritis which she seems to be having and for which appropriate treatment was started .
As of now if the child is asymptomatic no fever no pain no diarrhoea then it is not an emergency .
But I would advise you to consult her pediatrician on Monday to get few tests done like a stool routine & culture test and CBC ( blood counts especially platelets ) as these tests can rule out any residual problem or a serious cause for bleeding .
Since your child seems to have responded appropriately otherwise you should continue the same treatment till further consultation.
In case your child develops any vomiting , dizziness or bleeding from any other site like nose or rash ( petechiae ) on skin then please take her to an emergency facility .
Otherwise you can wait for next day appointment.
Hope I have answered your query.
I'll be available for any follow up queries.
Above answer was peer-reviewed by
Follow-up: 4.7 year child having fever, stomach pain and loose motion. Blood in stool after medication. Any suggestion? 47 minutes later
Thanks a lot Doctor for your reply. I was waiting like anything for this reply and it helped.

Today she is not having any symptoms like vomiting, dizziness or skin rashes. But she has said only once that she has a stomach pain otherwise she was playing like normal and even taking food like normal days.

We will give the stools tests and other blood test tommorow. Meanwhile could you also please suggest(I will ask our Dr also), is there any alternate to Injections suggested(monocef, Amikacin) like syrup or tablets. As my daughter can't sustain this through IV for suggested 5 days Injection.This info will help me a lot.


Answered by Dr. Hema Yadav 26 minutes later
Thanks for the follow up.
Injection Monocef ( cehalosprin group)and Amikacin are I V antibiotics needed in severe infections .The oral alternatives could be antibiotics from cephalosporin group like syrup Monocef or Cefixime . Amikacin doesn't have oral alternative but it can be given as im( intramuscular ) injection once daily .
But if the CBC test and stool test are not suggestive of any severe or resistant infection then a simple change in oral antibiotic to oral cephalosporin or colistin might resolve her infection.
Only if the dysentery ( bloody stools ) persist or reports are suggestive then you need to go for injectable therapy.Mild pain in abdomen is not serious as it can be common during gastroenteritis in the first week .
Do continue the medications for the complete course as prescribed even if your child seems to have recovered ( usually 5-7 days).
Hope I have answered your query.
Kindly accept my answer if you have no further queries
Wishing your child a complete and speedy recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor